MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during cataract surgery with intraocular lens (iol) implant procedure, while the doctor was delivering the intraocular lens (iol) into the patient¿s eye, the haptic of the iol broken.Subsequently the lens was removed during initial procedure.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned anterior surface up in the lens case, positioned incorrectly.Viscoelastic was observed on both sides of the lens.The haptics were not broken.One haptic was bent-gusset area, against a post of the lens case.This damage may have been caused by the returned position of the lens in the lens case.The lens was cleaned with klrp.Small scratches were observed on the posterior and anterior surface of the optic.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The account indicated the use of a qualified associated cartridge and handpiece with an unspecified viscoelastic.It is unknown if a qualified viscoelastic was used.The reported broken haptic was not observed.One haptic was bent-gusset area.This may have been the intended complaint.The damage may also have occurred due to the returned position of the lens in the case.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.It is unknow if a qualified viscoelastic was used.The instructions for use (ifu) instructs: company foldable intraocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 mm optic diameter may need to be pre-folded for easy entry into the back of the cartridge.Lens may be pre-folded by gently applying pressure to the edge of the lens while holding the central optic with forceps.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22084703
Report Number1119421-2025-01484
Device Sequence Number6935900
Product Code HQL
UDI-Device Identifier00380652552516
UDI-Public(01)00380652552516(17)280128(11)230130(10)15574897
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.195
Device Lot Number15574897
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED VISCOELASTIC
Patient SexUnknown